Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 42, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 26, 2016, 10:49 AM EDT. It took effect at Apr 26, 2016, 11:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2016, 10:49 AM EDT (14:49 UTC)
- In effect from
- Apr 26, 2016, 11:00 AM EDT
- Expired
- Apr 26, 2016, 5:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
017 WHUS73 KAPX 261449 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1049 AM EDT TUE APR 26 2016 LHZ348-349-262100- /O.CAN.KAPX.SC.Y.0041.000000T0000Z-160426T2100Z/ /O.NEW.KAPX.SC.Y.0042.160426T1500Z-160426T2100Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1049 AM EDT TUE APR 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ344>346-262100- /O.CAN.KAPX.SC.Y.0041.000000T0000Z-160426T2100Z/ /O.NEW.KAPX.SC.Y.0042.160426T1500Z-160426T2100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1049 AM EDT TUE APR 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>347-LMZ342-261600- /O.CAN.KAPX.SC.Y.0041.000000T0000Z-160426T1500Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1049 AM EDT TUE APR 26 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 26, 10:47 AM EDT, 2 minutes earlier.
Area forecast discussion, Apr 26, 10:47 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1047 AM EDT TUE APR 26 2016
.UPDATE...
ISSUED AT 1041 AM EDT TUE APR 26 2016
SLOW CLEARING FROM NORTH TO SOUTH THIS MORNING...AS DEEP LAYER DRY
AIR PUSHES SOUTH. STRATUS/DRIZZLE CONTINUE TO PLAGUE MUCH OF
NORTHERN LOWER MICHIGAN MAKING FOR A VERY CHILLY AND UNPLEASANT
MORNING WEATHERWISE. CONDITIONS WILL IMPROVE SIGNIFICANTLY IN
THESE AREAS THIS AFTERNOON WITH THE ARRIVAL OF DRIER AIR. MADE A
FEW SMALL ADJUSTMENTS TO CLEARING TRENDS AND ADDED AREAS OF FOG
FOR THE MORNING HOURS OVER SOUTHERN AREAS. TEMPERATURES WILL BE
VERY SLOW TO RISE UNTIL WE LOSE THE CLOUDS...BUT SHOULD RESPOND
FAIRLY QUICKLY WITH SUNSHINE THIS AFTERNOON. MOST AREAS WILL RISE
INTO THE MIDDLE AND UPPER 40S /STILL QUITE CHILLY FOR LATE APRIL/.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 329 AM EDT TUE APR 26 2016
...CLEARING TREND THROUGH THE DAY...
HIGH IMPACT WEATHER POTENTIAL: NONE.
PATTERN OVERVIEW: STRONG CLOSED SHORT WAVE TROUGH CONTINUES TO
DIG INTO THE SW CONUS THIS MORNING AND WILL BRING A BOUT OF SEVERE
WEATHER TO THE CENTRAL AND SRN PLAINS OVER THE NEXT DAY OR TWO.
DOWNSTREAM...LOW AMPLITUDE RIDGING NOSES UP THROUGH THE MIDWEST
FEEDING INTO WESTERLY FLOW ACROSS THE GREAT LAKES/NEW ENGLAND
REGION ALONG THE SRN FRINGE OF A DEEP CLOSED LOW OVER EASTERN
CANADA.
WITHIN THE WESTERLY FLOW...COMPACT SHORT WAVE IS ADVANCING
THROUGH THE NRN LAKES REGION EARLY THIS MORNING WITH AN ATTENDING
SFC LOW SLIPPING THROUGH SRN LOWER MICHIGAN. THIS SYSTEM PRODUCED
A COMPACT BATCH OF SHOWERS/THUNDERSTORMS THAT ROLLED THROUGH THE
REGION (MOSTLY LOWER MICHIGAN) LAST EVENING AND OVERNIGHT. BULK OF
THAT ACTIVITY HAS MOVED OFF TO THE EAST...ALTHOUGH THERE ARE SOME
LINGERING SHOWERS STRETCHING BACK THROUGH THE TIP OF THE MITT AND
INTO EASTERN UPPER MICHIGAN ALONG REMAINING DEFORMATION AXIS WHICH
RESIDES ALONG AND NORTH OF THE MID LEVEL SHORT WAVE. PRECIP
CONTINUES TO BE MIXY OR FLAT OUT -SN ACROSS EASTERN UPPER
MICHIGAN AS COOLER AIR BLEEDS IN FROM THE NORTH. IN ADDITION TO
THE PRECIP...EXTENSIVE CLOUD COVER STRETCHES BACK THROUGH THE NRN
PLAINS TO ANOTHER WEAK SHORT WAVE OVER MINNESOTA.
TODAY: LEAD SHORT WAVE AND ATTENDING SFC LOW WILL QUICKLY MOVE
EASTWARD THROUGH PENNSYLVANIA/NEW YORK THIS MORNING ALLOWING
STRONG CANADIAN HIGH PRESSURE...DRY AND COOLER AIR TO BUILD DOWN
THROUGH THE GREAT LAKES. LINGERING PRECIP ACROSS THE TIP OF THE
MITT INTO EASTERN UPPER MICHIGAN SHOULD FINALLY END SOMETIME
AROUND 8 AM...ALTHOUGH SOME ADDITIONAL LIGHT SNOW ACCUMULATION
REMAINS POSSIBLE ACROSS EASTERN UPPER MICHIGAN AS LAST BIT OF
PRECIP ROTATES THROUGH.
THEN...A GRADUAL NORTH-SOUTH CLEARING TREND WILL COMMENCE WITH
EASTERN UPPER MICHIGAN SEEING SUNSHINE LATER THIS MORNING. BUT...
IT WILL TAKE A GOOD PORTION OF THE DAY FOR CLOUD COVER TO CLEAR
OUT ACROSS NRN LOWER MICHIGAN...PARTICULARLY WITH THE
AFOREMENTIONED SECONDARY UPSTREAM WEAK WAVE SLIPPING THROUGH THE
REGION. SOME LIGHT DRIZZLE WILL ALSO BE A POSSIBILITY OVER THE
HIGHER TERRAIN OF NRN LOWER MICHIGAN THROUGH THE MORNING HOURS.
BUT EVENTUALLY...NRN LOWER MICHIGAN WILL END UP PARTLY TO MOSTLY
SUNNY BY LATER IN THE AFTERNOON.
TONIGHT...CLEAR AND FAIRLY COOL FOR LATE APRIL WITH TEMPERATURES
DROPPING INTO THE MID AND UPPER 20S.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 329 AM EDT TUE APR 26 2016
(4/27)WEDNESDAY...HIGH PRESSURE BEGINS TO BUILD INTO THE UPPER GREAT
LAKES AND PUSH THE BAROCLINIC ZONE SOUTH, AS WELL AS THE MOISTURE
ASSOCIATED WITH IT. THIS WILL PRODUCE A DRY DAY, AND MOST OF THE
NIGHT, EXCEPT UNTIL AFTER 06Z, WHEN THE SFC LOW PUSHES THE WARM
FRONT BACK NORTH, AND JUST ENOUGH TO CAUSE POPS FOR THE SOUTHWEST
COUNTIES. ALTHOUGH, THE POPS ARE SLIGHT CHANCE POPS, SO WHEN IT
COMES DOWN TO IT, WILL BE SURPRISED IF ANYTHING HAPPENS BEFORE 12Z.
(4/28)THURSDAY...AS THE SFC LOW MOVES EAST, AND THE 500 MB SHORTWAVE
TROUGH MOVES INTO THE UPPER GREAT LAKES, THIS WILL PUSH THE CHANCES
FOR RAIN A LITTLE FARTHER NORTH, BUT THE 500 MB LOW MOVES OFF TO THE
EAST OVERNIGHT, AND ALLOWS THE SFC HIGH TO REASSERT ITSELF.
EXTENDED (FRIDAY THROUGH MONDAY)...TYPICALLY A DRY FLOW, THE
HUDSON BAY HIGH THAT SETS UP, WILL BE DRY, BUT NOT WARM TO CAUSE
MAJOR FIRE CONCERNS, BUT WILL HAVE TO WATCH FOR POSSIBLE WINDY
DAYS WHICH COULD ELEVATE FIRE DANGERS THROUGH THE WEEKEND. WITH
THAT SAID, THE REX BLOCK IN THE WEST WILL SPIN OFF A SERIES OF SFC
LOWS THAT WILL PRIMARILY STAY SOUTH OF THE FORECAST AREA. THIS
WILL PRODUCE PERIODIC DAYS OF SHOWERS, PROBABLY ALONG AND SOUTH OF
M-72. TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL THROUGH
EARLY NEXT WEEK. SO BELOW NORMAL PRECIPITATION AND TEMPERATURES
ARE WHAT IS EXPECTED. NORMAL HIGH TEMPERATURES RANGE FROM THE
UPPER 50S IN E UPPER TO THE LOWER 60S IN N LOWER.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 733 AM EDT TUE APR 26 2016
MOSTLY IFR CIGS ACROSS NORTHERN LOWER MICHIGAN THIS MORNING IN THE
WAKE OF LOW PRESSURE EXITING SE LOWER MICHIGAN. HIGH PRESSURE AND
DRY AIR WILL BUILD DOWN THROUGH THE NRN GREAT LAKES TODAY AND
BRING A GRADUAL NORTH TO SOUTH CLEARING TREND AS WE GO THROUGH THE
DAY. NORTHERNMOST TERMINAL SITES (PLN/APN) WILL RETURN TO VFR
CONDITIONS FIRST...BY LATE MORNING...WITH TVC/MBL FOLLOWING SUITE
THIS AFTERNOON. VFR CONDITIONS WILL THEN PERSIST THROUGH TONIGHT.
WINDS...GUSTY FROM THE NORTHEAST THIS MORNING...BUT DIMINISHING
THIS AFTERNOON AND ESPECIALLY TONIGHT.
&&
.MARINE...
ISSUED AT 329 AM EDT TUE APR 26 2016
GUSTY NORTHEAST WINDS WILL PERSIST THROUGH THE MORNING HOURS
LEADING TO SMALL CRAFT ADVISORY WINDS/WAVES ON THE LAKES FOR THE
MORNING. WINDS DIMINISH QUICKLY THIS AFTERNOON AND REMAIN LIGHTER
THROUGH TONIGHT AND WEDNESDAY...WHILE SKIES CLEAR OUT NORTH-SOUTH
THROUGH TODAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ348-
349.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LHZ345>347.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
LMZ344>346.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LMZ342.
LS...NONE.
&&
UPDATE...KEYSOR
SHORT TERM...ADAM
LONG TERM...JSL
AVIATION...ADAM
MARINE...ADAMHazardous weather outlook, Apr 26, 9:21 AM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 921 AM EDT TUE APR 26 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-271330- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 921 AM EDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JK
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.